Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tk112233

dry skin on spiro

Recommended Posts

i started spiro (50mg twice a day) in the beginning of may, and near the end of june i've noticed that i have some dryness/flakiness around the left corner of my mouth. imo, the worse area to have dry skin is around the mouth cause if you're talking and eating, it's going to cause that flakiness and it gets SOOO annoying cause i have to keep reapplying moisturizer to that area. the rest of my face isn't dry or flaky like that..it's just around the corner of my mouth. i want to know is if this dryness near my mouth area will always be constant while im taking spiro? or will it eventually subside? and does anyone have any good moisturizer suggestions that will greatly help with this dryness/flakiness at the corner of my mouth? right now im using cetaphil (ive been using cetaphil for like 7yrs and never had a problem with it)..but is there anything better for this sort of situation? also, could over-moisturizing too much be a problem for my situation? like could over moisturizing cause more dryness?

Share this post


Link to post
Share on other sites

I had similar dryness when I was on DKs Regimen from the BP. I thought CeraVe worked pretty well. I'm on spiro now, too, for about 5 weeks i think, and I'm not noticing anything severe dryness-wise yet. There are a few spots that are a little flaky. I'm using Skinceuticals something rather - see my sig, but it's super expensive, and I don't like it enough to replace it when I run out. I may go back to CeraVe, but we'll see. Cetaphil made me greasy when I was on DKR. But I haven't lately tried it on my face...

Share this post


Link to post
Share on other sites

may just saw your using skinceuticals products as well and was wondering what your thoughts were on the cleanser your using? The girl at my spa wanted me to use the gentle cleanser and like an idiot i listened to her and it clogged me worse than ever. I have huge pores and tons if little pin sized embedded whiteheads all thru my chin area that I cannot get a handle on. I have been using the Retexturizing Activator as it has some moistuizer mixed in with an AHA so it doesnt dry out the area. Im also on spiro too. Have been on 100mg for over a year and I dont know if I should increase or decrease? Is it making me too dry therefore I'm producing more oil? Aghhhh

Share this post


Link to post
Share on other sites
may just saw your using skinceuticals products as well and was wondering what your thoughts were on the cleanser your using? The girl at my spa wanted me to use the gentle cleanser and like an idiot i listened to her and it clogged me worse than ever. I have huge pores and tons if little pin sized embedded whiteheads all thru my chin area that I cannot get a handle on. I have been using the Retexturizing Activator as it has some moistuizer mixed in with an AHA so it doesnt dry out the area. Im also on spiro too. Have been on 100mg for over a year and I dont know if I should increase or decrease? Is it making me too dry therefore I'm producing more oil? Aghhhh

I'm not going to replace it. If it hadn't been so expensive, I'd have already switched, but I have this bad habit of quitting things in the middle and consequently wasting money. :naughty: But once I run out, I'll probably use Cetaphil or something. I can't say if the cleanser is giving me problems b/c I started using those products all at the same time. But I do know that cleansers have been known to give me problems before, more so than moisturizers. My skin seems to be pickier about the cleanser I use. The LHA cleanser I use (is this what you are using) has something in it that makes it tingle, so your brain says, 'ah, this stuff MUST be working." But I don't love it. Not enough to try it again. The only skinceuticals product I really like is that sunscreen I use during the day. It's really light and kind of mattefying.

Share this post


Link to post
Share on other sites

How long have you been on 50mg spiro for? ive been on the same dose for 3.5 weeks but my skin is still greasy (apart from i am using retin a to dry it out).

any how the best moisturiser i have found for flakey dry patches that make it safe to leave the house without having to check its not flaking off in the mirror like every hour is Emu oil. Its pretty greasy so near impossible to put makeup over but it is non comedogenic (SP?) and is so good on the flakes you can just apply it to the patches that need it. Its also a very natural product, not full of chemicals & crap. & has vitamin e so promotes healing.

How long have you been on 50mg spiro for? ive been on the same dose for 3.5 weeks but my skin is still greasy (apart from i am using retin a to dry it out).

any how the best moisturiser i have found for flakey dry patches that make it safe to leave the house without having to check its not flaking off in the mirror like every hour is Emu oil. Its pretty greasy so near impossible to put makeup over but it is non comedogenic (SP?) and is so good on the flakes you can just apply it to the patches that need it. Its also a very natural product, not full of chemicals & crap. & has vitamin e so promotes healing.

Share this post


Link to post
Share on other sites

i've been on 50mg(twice a day) of spiro since may 7..so like around 8 weeks now.

i'll give the emu oil a try. does walgreens or rite-aid have it? i bought cerave today so i'll give that a try first too

Share this post


Link to post
Share on other sites
i've been on 50mg(twice a day) of spiro since may 7..so like around 8 weeks now.

i'll give the emu oil a try. does walgreens or rite-aid have it? i bought cerave today so i'll give that a try first too

Im not sure as im from the UK, but you can buy little bottles of it online, they last for aggges! intense moisture! sorts out intense dryness :)

You are on 100mg then, i think i need an increase! although you are dry. have your spots cleared up?

Share this post


Link to post
Share on other sites

ohh ok i'll check around online for it. the flakiness has actually seem to calm down alittle the past couple days. so i've been able to eat without getting too flaky and without feeling uncomfortable.

no, my spots haven't cleared up. i still have almost all the same spots that i got from a bad breakout last summer while on aviane birth control. because of that bad breakout, i switched to yaz so i've been on yaz for like 10 months now. with yaz, the spots aren't bumpy like they were last summer and i've stopped getting painful cysts on my chin so i guess it has been helping somewhat. i just need to get rid of these red spots on my cheeks. since yaz hasn't fully cleared me up yet, my dermatologist gave me spiro 2 months ago to see if it will help. i thought maybe they were just red marks/scars or something but my dermatologist said they're papules. so i dont know...maybe im one of those people who won't see real improvement til the 6th month on spiro.

Share this post


Link to post
Share on other sites
ohh ok i'll check around online for it. the flakiness has actually seem to calm down alittle the past couple days. so i've been able to eat without getting too flaky and without feeling uncomfortable.

no, my spots haven't cleared up. i still have almost all the same spots that i got from a bad breakout last summer while on aviane birth control. because of that bad breakout, i switched to yaz so i've been on yaz for like 10 months now. with yaz, the spots aren't bumpy like they were last summer and i've stopped getting painful cysts on my chin so i guess it has been helping somewhat. i just need to get rid of these red spots on my cheeks. since yaz hasn't fully cleared me up yet, my dermatologist gave me spiro 2 months ago to see if it will help. i thought maybe they were just red marks/scars or something but my dermatologist said they're papules. so i dont know...maybe im one of those people who won't see real improvement til the 6th month on spiro.

Hey, I've been fairly flaky the last few days. Don't know if it's the 100 mg I took for a few days last week or what. I quit that on Sunday I think and went back to 50mg b/c it started making me spot. I even had to use the Daily Moisture stuff on top of my sunscreen today. ((Shrug)) Well, we'll see. I am now on my period, so that explains the breakout I had this week which is why I raised my dose (derm approved move there). But I don't think I'm going to do that anymore. I'll tell her it made me spot. I had my bloodwork done today so we'll see how my K reading is. How is the CeraVe working?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×